Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Guest

Trihexyphen ?

Recommended Posts

Guest

Is this drug considered a strong drug for PD ? I have to take a half a tablet 3 times aday .That would be 1 mg each time .I have been taking this for a week and have to tell my doctor on how its working after 10 days .

Share this post


Link to post
Share on other sites

Hi,

 

The drug usually just works for tremor and not for other symptoms of PD such as stifness or slowness. I do not like the drug very much because of its potential side effects ( such as dry mouth, blurred vision, mental dullness, etc).

 

No it is not a strong drug.

 

I use it once in a while in a young patient with tremor-predominant PD.

 

Yours, Hubert H. Fernandez

Share this post


Link to post
Share on other sites
Guest

On the paper explaining the drug .It said it can take weeks before it works .Is that correct weeks for some .

Share this post


Link to post
Share on other sites

Sometimes, it might take a while before one gets to a 'therapeutic level'. We need to go up very slowly, otherwise, most patients will experience side effects...sedation, dry mouth, blurred vision, urinary retention, etc...if done slowly, it is much more tolerated. But as soon as the therapeutic level is achieved, it should work pretty quickly.

 

Yours,

Share this post


Link to post
Share on other sites
Guest

My doctor wanted me to talk to him after taking trihexyphen for 10 days . Today made 10 days . He increased the dosage from 1 MG 3 times a day to 2 grams 3 times aday . I have noticed little less of the tremor the last 3 days . He wants me to stay on it unless I have problems then contact him .I am to stay on this dosage 2 MG three times aday till I see him June 4 th .

Share this post


Link to post
Share on other sites

Thanks, keep us posted.

 

Watch out for mental confusion, cloudiness or trouble emptying the bladder. These are called anticholinergic effects.

Share this post


Link to post
Share on other sites

Hello since i read the side effects information here, i thought i might as well post my question here.

 

My dad was on the medication called depakote for almost 6-7 years. And it gave lots of side effects like eye twitching, stretching of the jaw muscle, etc. So the Dr. prescribed him trihexyphen and he is been taking that for months now. But all of sudden the stretching of his jaw line whit the connection to the eye is getting worse. So My concern about this problem is, Is it treatable? will get get better with medication or worse?

 

Please help,

Thank You!!

Share this post


Link to post
Share on other sites

Be careful with diagnosis as this sounds an aweful lot like hemifacial spasm which is best addressed by botox.

Share this post


Link to post
Share on other sites

Be careful with diagnosis as this sounds an aweful lot like hemifacial spasm which is best addressed by botox.

 

Hi Dr. Okun, I recently had botox treatment to my hand for cramping (dystonia), I noticed that my muscles in my hand has weakened and the tremor has decreased. Will this get better over time? Thank you in advance.

Share this post


Link to post
Share on other sites

Botox is great, bit remember it works by weakening the muscles. It gradually wears off over weeks to a few months. If the dose is too high ask the doc to adjust. They can also adjust which muscles are injected.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×